Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 424, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 21, 2008, 2:18 PM EDT for Chattahoochee County, Stewart County, Webster County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2008, 2:18 PM EDT (18:18 UTC)
- Expired
- Jul 21, 2008, 3:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Chattahoochee County, GA, Stewart County, GA, Webster County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1330 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 211818 SVRFFC GAC053-259-307-211900- /O.NEW.KFFC.SV.W.0424.080721T1818Z-080721T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 218 PM EDT MON JUL 21 2008 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA NORTHEASTERN STEWART COUNTY IN WEST CENTRAL GEORGIA NORTHWESTERN WEBSTER COUNTY IN WEST CENTRAL GEORGIA * UNTIL 300 PM EDT * AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR RENFROE...MOVING SOUTH AT 22 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROOKLYN. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3212 8462 3214 8476 3225 8477 3226 8466 TIME...MOT...LOC 1818Z 355DEG 19KT 3219 8469 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 5:30 AM EDT, 8 hours 48 minutes earlier.
Area forecast discussion, Jul 21, 5:30 AM EDT, 8 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT MON JUL 21 2008 .SHORT TERM /TODAY THROUGH WEDNESDAY/... TROPICAL STORM CRISTOBAL LOCATED OFF THE VA AND NC COASTS IS EXPECTED TO CONTINUE MOVING NORTHEASTWARD AND AWAY FROM SHORE. A WEAK FRONTAL BOUNDARY WILL APPROACH THE TN VALLEY REGION TODAY AND MAY HELP SPARK A FEW STORMS ACROSS NORTH GA DURING THE AFTERNOON OR EVENING HOURS. THE FRONTAL BOUNDARY OR SURFACE TROUGH WILL PUSH INTO GA ON TUESDAY AS A LONG WAVE UPPER TROUGH DEEPENS OVER THE GREAT LAKES REGION AND SOUTHWARD. LACK OF DEEP LAYER MOISTURE AND STRONG UPPER FORCING WILL LIKELY HOLD CONVECTION MORE ISOLATED IN NATURE TUESDAY AFTERNOON...EXCEPT POSSIBLY MORE SCATTERED OVER THE SOUTHERN REACHES WHERE THE GREATER MOISTURE AND INSTABILITIES WILL BE POOLED DURING MAX HEATING. RAIN CHANCES INCREASE BY WEDNESDAY AS GFS AND ECMWF PUSH ANOTHER SURFACE BOUNDARY INTO THE STATE WITH AN ACTIVE NW FLOW ALOFT. THIS WHILE A DEEPER INFLUX OF MOISTURE SPREADS INLAND FROM THE GULF COURTESY OF A TROPICAL LOW POSSIBLY PUSHING INTO SOUTH TX. THEREFORE...PLAN TO SHOW 40-50% POPS FOR MUCH OF THE AREA ON WEDNESDAY. OTHERWISE...STRONG HIGH PRESSURE IN THE MID AND UPPER LEVELS WILL HELP PUSH TODAYS HIGHS INTO THE MID AND UPPER 90S WITH A FEW 100 DEGREE TEMPS POSSIBLE. THIS WILL PUSH HEAT INDICES INTO THE 100 TO 105 RANGE DURING THE AFTERNOON FOR MUCH OF THE FORECAST AREA. DAYTIME HIGHS WILL GRADUALLY COOL A BIT AS WE MOVE INTO WEDNESDAY WITH INCREASING CLOUDS AND RAIN CHANCES EXPECTED. .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AN ACTIVE LONG WAVE TROUGH AND STRONG NW FLOW ALOFT WILL HELP PUSH A FRONTAL BOUNDARY INTO CENTRAL GA ON THURSDAY...THEN SOUTH GA ON FRIDAY WITH DECREASING RAIN CHANCES IN ITS WAKE. HOWEVER... THIS TIME OF YEAR HAVE LITTLE CONFIDENCE THE FRONT WOULD PUSH SOUTH OF THE FORECAST...AND COULD EASILY STALL ACROSS CENTRAL GA. THIS WOULD PROVIDE A FOCUS FOR AFTERNOON AND EVENING CONVECTION THROUGH THE WEEKEND. HOWEVER...LATEST GFS RUN DOES PUSH THE BOUNDARY SOUTH WITH LITTLE RAIN CHANCES GOING INTO THE WEEKEND. STAY TUNED. && .AVIATION... WINDS ACROSS THE STATE HAVE WILL CONTINUE OUT OF THE NW FOR ANOTHER DAY. WIND SPEEDS WILL BE NEAR CALM THIS MORNING INCREASING TO 5-10KT BY 16Z-18Z. THERE ARE SOME PATCHY AREAS OF RADIATION FOG THIS MORNING BUT NOT EXPECTING VSBYS TO GET LOWER THAN 2SM. ANY FOG THAT DEVELOPS WILL BURN OFF BY 14Z. EXPECTING SCATTERED CU FIELD TO BEGIN DEVELOPING ACROSS THE STATE BY 15-16Z WITH MOST AREAS SEEING SCT050-SCT060 BY 17Z. NO PRECIPITATION EXPECTED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 98 74 98 71 87 / 10 10 20 30 40 ATLANTA 95 75 95 73 85 / 10 10 20 30 40 BLAIRSVILLE 92 69 91 66 79 / 20 20 20 30 40 CARTERSVILLE 97 69 94 67 87 / 10 10 20 30 40 COLUMBUS 99 74 98 75 91 / 10 10 20 20 40 GAINESVILLE 95 74 95 69 82 / 10 10 20 30 40 MACON 99 71 98 72 91 / 10 10 20 20 40 ROME 98 69 96 70 88 / 10 10 20 30 40 PEACHTREE CITY 96 67 95 69 87 / 10 10 20 30 40 VIDALIA 100 76 98 74 92 / 10 10 30 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39
Hazardous weather outlook, Jul 21, 9:26 AM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 926 AM EDT MON JUL 21 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221215- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 926 AM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER EXTREME NORTH GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... HIGH PRESSURE CONTINUED OVER NORTH AND CENTRAL GEORGIA. A WEAK TROUGH EXTENDED ACROSS THE NORTHERN PORTION OF THE STATE. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE CLOUD TO GROUND LIGHTNING. .DISCUSSION... HIGH PRESSURE CONTINUED OVER GEORGIA TODAY. HOWEVER...A WEAK TROUGH EXTENDED ACROSS THE NORTHERN PORTION OF THE STATE. THIS MAY PROVIDE ENOUGH INSTABILITY TO HELP TRIGGER ISOLATED THUNDERSTORMS OVER EXTREME NORTH GEORGIA THIS AFTERNOON AND EVENING. THE FAVORED AREA FOR DEVELOPMENT WOULD BE NORTH OF A SUMMERVILLE TO CLEVELAND LINE...BETWEEN 2 PM AND 9 PM. THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 21, 1:58 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 158 PM EDT MON JUL 21 2008 GAZ104-211830- 158 PM EDT MON JUL 21 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SUMTER COUNTY UNTIL 230 PM EDT... AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF LESLIE...MOVING SOUTH AT 22 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS SUMTER COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COBB...LESLIE AND DE SOTO. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Taliaferro, Warren | 31 min |
| Jul 21, 6:26 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 34 min |
| Jul 21, 6:31 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs, Wilkinson | 29 min |
| Jul 21, 6:41 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 34 min |
| Jul 21, 6:49 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Pulaski | 26 min |
| Jul 21, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Twiggs | 45 min |
| Jul 21, 7:19 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Pulaski | 26 min |
| Jul 21, 7:23 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Whitfield | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.